News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: progesterone for prolonged miscarriage bleeding


 kiwibirdi - Wed Nov 04, 2009 6:57 pm

I had a miscarriage about 7 weeks ago, after bleeding heavily for a week prior to that. About a week after the actual miscarriage, most of the bleeding stopped, but I have been having spotting off and on ever since then. It seems to happen more after I do things like lifting heavy things, sex, running up stairs, etc. After a couple weeks of that, my doctor sent me for an ultrasound. It came back fine, with no tissue remaining in the uterus. The spotting continued, so 6 days ago my doctor prescribed 10mg of progesterone daily for 10 days. He told me the medicine would stop the bleeding and after that, I should have some bleeding, much like a menstrual period, and then everything should be back to normal.

When I first started the medication, the spotting seemed to stop, but 5 days in, it started again. What could cause this to happen? Should I be concerned enough to see my doctor again before I'm done with the medication? Also, is there any reason why the bleeding would start again after strain on the muscles?
 Debbie Miller, RN - Fri Nov 13, 2009 8:21 pm

User avatar Hello,
I suspect this is just your body's hormonal adjustment following the miscarriage and this can take a few weeks. I would not worry or run to the doctor but give yourself time to heal and get back on a normal schedule. If that doesn't happen, you can see your doctor but I suspect patience is the answer here so continue with the recommendations of your health care provider and the medications as prescribed.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here